Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
Question: How can you tell if Miscarriage?
|flucybarker - Wed Feb 03, 2010 9:49 pm||
We have been TTC almost 2 years. I have been diagnosed with PCOS and been taking MetFormin two months along with something similar to Clomid. I have had pretty normal cycles the last year due to Clomid and other, but i have "started" three days early this month. I also have been cramping for the past three days and had brown spotting twice yesterday. Today I started and around noon, I had such bad stomach cramps, I was doubled over, felt like i was going to faint and also had diarrhea. My face turned white and I got sweaty. I have never had this experience before (pain or fainting). I am hoping for any insight into your wealth of knowledge! Did not take any HPT because too early, but had the signs (tired, sore nipples and swolen breast, irritable, emotional, bloated, etc.) I also understand that those can be signs of PMS. I did have a bad headache all day yesterday and have not ever had that with PMS. Can my OBGYN tell if it was a miscarriage or not? HELP!
|Debbie Miller, RN - Tue Mar 02, 2010 7:32 pm||
It is believed that there are many very early miscarriages before a woman even knows she is pregnant, but after the fact it is really not possible to tell if that is what happened or not. If you symptoms continue it could be due to the medication side effects since fertility drugs do have unpleasant side effects. If they stop in spite of your meds, it could be that it was an early miscarriage and is no longer a problem. Or, it could be just some serious hormonal fluctuation causing your symptoms in absence of pregnancy.
I'm sorry I can't be more helpful but you'll probably just have to wait this one out. If you continue to "feel" pregnant, take a test at about the time you would be expecting your period or when you are a few days late.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.